Welcome to Cope Support Hope

A support group for people impacted by a loved one addicted to opiates. We are mothers, fathers, husbands, wives, sons, daughters, siblings, aunts, uncles, cousins, grandparents, co-workers, roommates and friends helping each other cope.

Warning signs of opiate use and abuse:

Opiates are “downers” so the user may appear very tired and have periods of “nodding off.”

Pupils are pinpoint and do not respond to a change in the light.

Money out of your wallet, change jars, jewelry and other valuables go missing.

Change in hygiene.

Constipation can be a side effect of abuse. Be on the lookout for laxatives.

Loss of appetite and weight loss.

“Cotton Mouth”, another phrase for dry mouth.

Missing school or work, not showing up for important events, and endless excuses for their absence.

Inability to function normally, always tired/sleepy, and lethargic.

Prescription Drug Abuse

Prescription opioid analgesics, specifically those containing oxycodone and hydrocodone, are the most common types of prescription drugs that are misused and abused.

Source: DEA National Drug Threat Assessment Summary, October 2015

When taken as prescribed, opioid drugs can be used to manage pain safely and effectively. Look out for misuse or overuse of prescriptions.

Withdrawal symptoms may occur when the prescription ends—restlessness; muscle and bone pain; insomnia; diarrhea; vomiting; cold flashes; and involuntary leg movements.

The user may attempt to see a different doctor to obtain another prescription.

When abused, a single large dose can cause severe respiratory depression and death, especially if mixed with alcohol or other drugs.

Heroin Abuse

Many prescription drug abusers begin using heroin because heroin is much cheaper and provides the same “high”.

Heroin becomes the cheaper alternative to prescription drug use and abuse. It can be purchased for as little as $4-5 dollars.

Heroin is injected with a needle, smoked or snorted. Missing or burnt spoons, cut straws, loose bottle caps, tiny rubber bands and small wax/plastic bags are signs of heroin use.

Heroin is very addictive both psychologically and physically. It depresses breathing which may lead to an overdose.

If the user attempts to stop the drug, the user suffers flu like symptoms which may last a few days to a week.

The user may become involved with the police and face legal consequences.

If injecting heroin, the user may develop “track marks” on arms or other parts of the body. Intravenous users risk other potential health complications.